Texas, 2007

Hail and Damaging Winds in Texas, November 21, 2007

November 21, 2007 · NWS SHV · 6 events in 4 counties and zones

Strong to severe thunderstorms formed in moist and unstable air in advance of a strong cold front that moved through the four state area during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong to severe thunderstorms formed in moist and unstable air in advance of a strong cold front that moved through the four state area during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 21, 11:11 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 21, 11:11 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CST WED NOV 21 2007

.DISCUSSION...
COLD FRONT IS JUST ENTERING THE NORTHWEST PART OF OUR FORECAST
AREA LATE THIS MORNING. ALONG AND JUST AHEAD OF THIS FRONT THE
ATMOSPHERE HAS ENOUGH LOW LEVEL MOISTURE...MODERATE INSTABILITY
WITH CAPES ABOUT 1600...LI/S ABOUT -5...AND LOW LEVEL WIND
SHEAR...TO CREATE THE POSSIBILITY OF SCATTERED SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE STORMS
WILL BE ACROSS THE NORTHWEST HALF OF THE FORECAST AREA THIS
AFTERNOON. THE FRONT SHOULD MOVE BY 00Z TO A LINE FROM
ELD...SHV...TO LFK. SCATTERED SEVERE THUNDERSTORMS WILL BE
POSSIBLE ALONG AND AHEAD OF THE FRONT IN NORTH CENTRAL LA THIS
EVENING. THE MAIN THREAT IS LARGE HAIL AND DAMAGING WIND...BUT AN
ISOLATED TORNADO CANNOT BE RULED OUT. WILL UPDATE THE ZONES TO
INCLUDE THE MENTION OF SEVERE THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS OVER PARTS OF THE FOUR STATE AREA...AND TO
ADJUST THE POPS A LITTLE TO REFLECT CURRENT TIMING OF THE FRONT.
NO OTHER CHANGES TO THE FORECAST ARE NEEDED AT THIS TIME.

&&

.AVIATION...
COLD FRONT EXTENDS FROM NEAR FSM...TO HUGO OK...TO JUST W OF
GVT...TO INJ AS OF 16Z...AND WILL TRANSLATE QUICKLY SE INTO THE
REGION THIS AFTERNOON...REACHING A TXK...TO GGG...TO DKR LINE
AROUND 21Z...AND AN ELD...TO SHV...TO LFK LINE BY 00Z. BKN MVFR
CIGS /FL015-020/ WILL CONTINUE TO SLOWLY LIFT...BECOMING VFR
AROUND MIDDAY WITH CONTINUED HEATING. HOWEVER...SCATTERED
CONVECTION WILL CONTINUE TO FIRE ALONG/JUST AHEAD OF THE FRONT
THIS AFTERNOON...WITH OTHER WIDELY SCATTERED DEVELOPMENT POSSIBLE
ELSEWHERE IN POCKETS OF CLEARING/ENHANCED HEATING AND INSTABILITY.
WILL LIKELY TEMPO IN THUNDER FOR A FEW HOURS THIS AFTERNOON FOR
ALL TERMINALS WITH THE FROPA...WITH WINDS QUICKLY VEERING NNW
15-20KTS WITH GUSTS TO 25KTS POSSIBLE THIS EVENING...PERHAPS
TAPERING A BIT OVERNIGHT. POST FRONTAL STRATOCU /FL015/ WILL
LIKELY SPILL S BEHIND THE FRONT...SCATTERING OUT FROM N TO S
BETWEEN 12-18Z THURSDAY. N WINDS OF 10-15KTS CAN BE EXPECTED
THROUGH THE DAY THURSDAY...WITH GUSTS TO 20KTS POSSIBLE...TAPERING
OFF BY 00Z FRIDAY. IN ADDITION...THIN CIRRUS SHIELD WILL QUICKLY
TRAVERSE E ACROSS THE AREA THURSDAY...WITH THESE HIGH BASED CIGS
LOWERING TO AROUND 12KFT AFTER 00Z FRIDAY. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  43  56  38 /  50  50  10  10
MLU  79  43  54  38 /  50  70  10  10
DEQ  73  35  54  32 /  40  30  10  10
TXK  74  39  55  35 /  70  40  10  10
ELD  78  40  54  33 /  70  60  10  10
TYR  74  38  52  37 /  40  30  10  20
GGG  77  38  52  36 /  40  40  10  10
LFK  81  43  58  40 /  40  50  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/15
Hazardous weather outlook, Nov 21, 11:40 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST WED NOV 21 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1140 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL MOVE ACROSS THE FOUR STATE AREA THIS AFTERNOON
AND EVENING. AS THE FRONT MOVES INTO A RATHER UNSTABLE ATMOSPHERE...
IT WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS...SOME OF WHICH MAY
BECOME SEVERE. THE MAIN THREATS FROM THE THUNDERSTORMS THIS AFTERNOON
AND EVENING ARE LARGE HAIL AND BRIEF DAMAGING WINDS...BUT AN ISOLATED
TORNADO COULD ALSO OCCUR. THE CONVECTION WILL START ACROSS NORTHEAST
TEXAS...AND SOUTHWEST ARKANSAS EARLY IN THE AFTERNOON...AND MOVE
SOUTHEAST INTO SOUTH CENTRAL ARKANSAS...AND NORTH LOUISIANA...BY LATE
AFTERNOON. THE SCATTERED STORMS WILL CONTINUE INTO NORTH CENTRAL
LOUISIANA DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED
THIS AFTERNOON AND EVENING.

03

The radar

The Shreveport radar (KSHV), 121 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Nacogdoches

When
November 21, 2:02 PM CST
Where
Nacogdoches County, 1.36 mi ENE of Nacogdoches
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.610, -94.650

Numerous reports of hail across the city.

Hail, Nacogdoches

When
November 21, 2:10 PM CST to 2:17 PM CST
Where
Nacogdoches County, 1.36 mi ENE of Nacogdoches
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.610, -94.650

Hail fell for about seven minutes.

Hail, San Augustine

When
November 21, 3:05 PM CST to 3:08 PM CST
Where
San Augustine County, 0.91 mi NE of San Augustine
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.530, -94.110

Hail fell for three minutes in town.

Thunderstorm Wind, Harrison

When
November 21, 3:15 PM CST
Where
Harrison County, 2.23 mi NW of Walkers Mill
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.600, -94.580

Trees blew down near town.

Hail, Sabine

When
November 21, 3:20 PM CST
Where
Sabine County, 4.15 mi N of Milam
Measured
0.88 in hail
Reported by
Public
Coordinates
31.490, -93.850

Hail fell north of Milam.

Thunderstorm Wind, Harrison

When
November 21, 3:40 PM CST
Where
Harrison County, 3.27 mi SSW of Leigh
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.560, -94.160

Trees were blown down between Waskom and Karnack along FM 134.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65531, 65532, 65534, 65540, 65539, 65543.